Consistent estimation with many moment inequalities

Konrad Menzel

    Research output: Contribution to journalArticlepeer-review

    Abstract

    In this paper, we consider estimation of the identified set when the number of moment inequalities is large relative to sample size, possibly infinite. Many applications in the recent literature on partially identified problems have this feature, including dynamic games, set-identified IV models, and parameters defined by a continuum of moment inequalities, in particular conditional moment inequalities. We provide a generic consistency result for criterion-based estimators using an increasing number of unconditional moment inequalities. We then develop more specific results for set estimation subject to conditional moment inequalities: we first derive the fastest possible rate for estimating the sharp identification region under smoothness conditions on the conditional moment functions. We also give rate conditions for inference under local alternatives.

    Original languageEnglish (US)
    Pages (from-to)329-350
    Number of pages22
    JournalJournal of Econometrics
    Volume182
    Issue number2
    DOIs
    StatePublished - Oct 2014

    Keywords

    • Conditional moment inequalities
    • Many weak moments
    • Moment inequalities
    • Partial identification
    • Set estimation

    ASJC Scopus subject areas

    • Economics and Econometrics

    Fingerprint Dive into the research topics of 'Consistent estimation with many moment inequalities'. Together they form a unique fingerprint.

    Cite this